MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383531
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva tubing leaked.The following information was provided by the initial reporter: registered nurse (rn) went to place piv with nexiva 24 g.X 0.75 in.Peripheral intravenous (piv) was successfully placed, but when rn went to flush the line, the "pigtail" was leaking "everywhere".Rn removed the piv and successfully restarted new piv.(b)(6)2025 customer response: please provide the date of event for (b)(6)2025.01/21/2025.Describe any patient harm, injury, complication, or negative outcome that occurred as a result of the event.Na.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed based on the circumstantial evidence that was observed on the two photograph that were provided for investigation.The photos showed a 24g nexiva device with evidence of use.No leaks could be identified from the photograph; however, a dark line was observed across the midpoint of the extension tubing, which was consistent with catheter damage.The damage was labeled as the leak site on one photograph.Without the physical sample, functional testing could not be completed, and the root cause could not be determined.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21403700
Report Number1710034-2025-00235
Device Sequence Number15526612
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317(11)241126(17)271130(10)4330298
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number4330298
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale